MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHEM FEMORAL PS COCR SZ 7 LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. ANTHEM FEMORAL PS COCR SZ 7 LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71422817
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/27/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an anthem femoral component was implanted instead of a journey ii femoral component.On (b)(6) 2020 during the surgery the cutting was completed for journey ii femur 7 / insert 12 mm / tibia 5, however an anthem femur 7 / journey ii insert 12 mm / journey ii tibia 5 were delivered and implanted.There was a mismatch between femur and insert (anthem femur implantation after journey ii bcs cutting).It was immediately reported to surgeon who started monitoring the patient¿s condition.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, the root cause of this error appears to be a group mistake of the components not being checked before the surgery and before implantation.It was denied that there was a packaging error.The possible impact to the patient is pain due to change in alignment and mechanics of the knee and possible accelerated wear due to loading differences of the insert and kinetic motion issues all which may lead to an earlier revision than with using all journey components.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible probable cause could include but not limited to procedural variance.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
ANTHEM FEMORAL PS COCR SZ 7 LT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10439593
Report Number1020279-2020-04151
Device Sequence Number16798977
Product Code JWH
UDI-Device Identifier00885556531228
UDI-Public00885556531228
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K142807
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71422817
Device Catalogue Number71422817
Device Lot Number19JM04420
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/30/2020
Supplement Date Received by Manufacturer07/21/2021
Initial Report FDA Received Date08/21/2020
Supplement Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR